|Might regime change reduce buffalo hump?
Jul 10, 2003
I started on Efavirenz, 3TC & D4T just over 4 years ago, when my CD4 was 30 and VL 88,000. VL became undetectable in 3 months, and CD4 now mostly hovering in 400 region. (Dr. thinks last reading of 260 may be an abberration - will know soon.) Lipodystrophy occurred on legs and bum quite quickly, then 6 months ago started on my face. Changed D4T to Tenofivir and improvement was rapid. However, a buffalo hump began developing at time of change. Might this be a delayed reaction to the D4T, and might I expect a gradual improvement now that I'm off it? Or would a further change from Efavirenz to Nevirapine be more efficacious? Efavirenz has continued to cause sleep problems - constantly bizzarre or repetitions of mundane dreams/nightmares as well as emotional instability. Thanks, D.
Response from Dr. Moyle
I would expect the buffalo hump to resolve over time although your doctor may wish to do some simple hormone tests (morning cortisol, fasting insulin/HBA1c) to rule out other treatable contributors. If efavirenz is still a problem after all this time it is worth considering changing remembering that there are risks with nevirapine (rash, liver toxicity). Talk it through with your doctor. Sometime drugs like haloperidol 1.5mg (or even less) get rid of the dreams and may be worth trying for a short period to see if you can stop them happening Best Wishes
a switch for facial wasting
lipodistrophy and medication
- Probability Of Getting AIDS From Insertive Anal Sex Without Condom
- What Is The Risk Of Getting HIV From Topping Without Condom?
- How Likely Is It To Get HIV From Sex With A Prostitute?
- Itchy Skin After Blowjob Sign Of HIV AIDS
- Can Smx/tmp Cure Trichomoniasis?
- Can You Get Genital Warts From Masturbating With A Wart On Your Hand?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.